Alert archive / Montana / Winter Storm Warnings in 2006
Winter Storm Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Jan 16, 2006, 1:34 PM MST. It took effect at Jan 16, 2006, 11:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 1:34 PM MST (20:34 UTC)
- In effect from
- Jan 16, 2006, 11:00 PM MST
- Expired
- Jan 18, 2006, 9:28 AM MST
- In force
- 34 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 10:40 AM MST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 16, 10:40 AM MST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 AM MST MON JAN 16 2006 .UPDATE...NO UPDATES. WEAK RIDGING AHEAD OF TONIGHTS SYSTEM IS BRINGING MOSTLY SUNNY SKIES THIS MORNING. BREEZY CONDITIONS WILL BECOME MORE WIDESPREAD ACROSS NORTH CENTRAL MONTANA THIS AFTERNOON. CURRENT FORECAST HANDLES THIS WELL. WILL LIKELY UPGRADE THE HIGH WIND WATCH AND THE WINTER STORM WATCH TO WARNINGS THIS AFTERNOON IF THE MODELS CONTINUE INDICATE STRONG WINDS AND HEAVY SNOW. MEIER && .AVIATION... UPDATED 1740Z. AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TODAY. A DISTURBANCE MOVES INTO THE RIDGE BY TUESDAY MORNING. THIS WILL RESULT IN PRECIPITATION OVER THE WESTERN MOUNTAINS BUT ALSO CAUSE THE SURFACE WINDS TO INCREASE IN INTENSITY. STRONG AND GUSTY WINDS ARE EXPECTED ACROSS THE EASTERN SLOPES OF THE ROCKIES AS WELL AS THE PLAINS OF NORTH AND CENTRAL MONTANA THROUGH TUESDAY. VFR CONDITIONS WILL PREVAIL EXCEPT NEAR HIGHER ELEVATIONS IN THE ROCKIES. && .PREV DISCUSSION...(ISSUED AT 304 AM MST MON JAN 16 2006) TODAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING INTO THE REGION. LARGE SCALE SUBSIDENCE WILL PROVIDE MOST AREAS WITH PARTLY CLOUDY SKIES AND DRY WEATHER. MORE IN THE WAY OF CLOUD COVER IS EXPECTED THIS MORNING OVER THE EAST AS A WEAK SHORT WAVE TROUGH DEPARTS THE REGION. DEVELOPING WARM AIR ADVECTION AND OROGRAPHIC LIFT WILL BRING SOME SNOW TO THE WESTERN AND SOUTHWEST MOUNTAINS. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. TONIGHT AND TUESDAY...A STRONG UPPER LEVEL JET WILL FLATTEN THE RIDGE AS IT COMES INTO THE PACIFIC NORTHWEST. ASCENT WILL INCREASE OVER THE WEST WITH THE APPROACH OF THE JET AND ASSOCIATED SHORT WAVE TROUGH. WITH PLENTY OF MOISTURE TO WORK WITH...STEADIER SNOW IS EXPECTED TO DEVELOP LATE TONIGHT OVER THE WESTERN AND SOUTHWEST MOUNTAINS. PRESSURE GRADIENTS IN THE LOWER LEVELS WILL TIGHTEN RATHER QUICKLY...WITH WINDS INCREASING OUT OF THE WEST AND SOUTHWEST. WITH THE COMBINATION OF SNOW AND WIND...WILL ISSUE A WINTER STORM WATCH FOR THE ROCKY MOUNTAIN FRONT FOR ELEVATIONS ABOVE 5500 FEET. WILL ALSO ISSUE A HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT. MOST AREAS OF THE PLAINS WILL BE DRY...WITH INCREASING MIDDLE AND HIGH CLOUDS. TEMPERATURES WILL BE WARMER WITH THE DEVELOPING DOWNSLOPE WINDS. TUESDAY NIGHT AND WEDNESDAY...A STRONGER SHORT WAVE TROUGH WILL PASS THROUGH NORTHERN MONTANA. THIS FEATURE SHOULD ENHANCE SNOW IN THE WESTERN MOUNTAINS...SO WILL KEEP THE WINTER STORM WATCH OUT THROUGH 18Z WEDNESDAY. THIS TROUGH WILL ALSO BE STRONG ENOUGH TO REFLECT DOWN TO THE SURFACE IN THE FORM OF A FRONT AND DEVELOPING SURFACE LOW. POPS WERE INTRODUCED TO ALL OF CENTRAL MONTANA AS CONVERGENCE ALONG THE FRONT SHOULD PRODUCE SOME PRECIPITATION. DEVELOPING INSTABILITY ON WEDNESDAY MAY ALSO AID IN THE DEVELOPMENT OF PRECIPITATION. THIS DEVELOPING STORM SYSTEM WILL BE MONITORED FOR THE POSSIBILITY OF ADDITIONAL HIGHLIGHTS. CLOUD COVER WILL HOLD TEMPERATURES UP A BIT TUESDAY NIGHT...BUT KEEP THEM DOWN TO SLIGHTLY ABOVE NORMAL VALUES WEDNESDAY. SCHAUMANN WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...PATTERN REMAINS SOMEWHAT PROGRESSIVE AS SHORT WAVE ENERGY CONTINUES TO RIPPLE ACROSS THE AREA. A WEAK DISTURBANCE MOVES ACROSS CENTRAL MONTANA WEDNESDAY NIGHT BRINGING THE GREATEST THREAT OF PRECIPITATION TO SOUTHWEST MONTANA. WITH THE UPPER RIDGE AXIS TO THE WEST OF MONTANA THURSDAY...THE COUNTY WARNING AREA COMES UNDER NORTHWEST FLOW ALOFT AND THE POSSIBILITY OF SOME PRECIPITATION OVER THE WESTERN MOUNTAINS AND OVER SOUTHWEST MONTANA. ANOTHER WEAK SHORT WAVE EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT MOVES ACROSS THE AREA THURSDAY NIGHT. FRIDAY SEES A LEE SIDE TROF DEVELOPING EAST OF THE DIVIDE PROVIDING DOWNSLOPE WINDS OVER THE PLAINS AND CONFINING ANY PRECIPITATION TO THE MOUNTAINS OF THE WEST AND SOUTHWEST. GENERALLY DRY CONDITIONS CONTINUE SATURDAY AND SATURDAY NIGHT UNDER RIDGING ALOFT. TEMPERATURES RETURN TO NEAR SEASONAL AVERAGES THROUGH THE PERIOD AS SUCCESSIVE SHORT WAVE ENERGY TAPS COOLER AIR INTO THE REGION. SUNDAY AND MONDAY...LONG RANGE MODELS CONTINUE TO SUGGEST AN AREA OF LOW PRESSURE MOVING INTO THE REGION SUNDAY. MOUNTAIN SNOW SHOWERS WILL BE LIKELY WITH ONLY A SLIGHT CHANCE FOR THE PLAINS. MONDAY HAS A BETTER CHANCE FOR THE PLAINS TO RECEIVE MOISTURE WHILE THE MOUNTAINS CONTINUE TO GET MORE SNOW. TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS FOR THIS PERIOD. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 36 25 49 28 / 0 0 0 20 CTB 35 24 46 24 / 0 0 0 20 HLN 36 19 42 20 / 0 20 20 30 BZN 30 12 38 22 / 10 20 20 30 WEY 21 -5 29 7 / 10 50 40 50 DLN 29 14 37 24 / 10 30 40 40 HVR 35 18 48 23 / 0 0 0 10 LWT 34 20 45 25 / 0 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR MTZ009-MTZ048. WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR MTZ009-MTZ048 ABOVE 5500 FEET. && UPDATE...MEIER SHORT TERM...SCHAUMANN LONG TERM...EMANUEL/SAUCIER AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 16, 5:23 AM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 523 AM MST MON JAN 16 2006 MTZ009-048-171200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 523 AM MST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND STRONG WINDS TO THE AREA STARTING LATE TONIGHT. PLEASE SEE GTFNPWTFX AND GTFWSWTFX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL CONTINUE INTO TUESDAY AFTERNOON...WITH HEAVY SNOW POSSIBLE INTO WEDNESDAY MORNING. PLEASE SEE GTFNPWTFX AND GTFWSWTFX FOR FURTHER DETAILS. PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THIS WEEKEND...WITH ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>013-044>047-049>051-171200- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- 523 AM MST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG AND GUSTY WEST TO SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE PLAINS ON TUESDAY. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. RAIN AND SNOW WILL DEVELOP OVER CENTRAL MONTANA TUESDAY TONIGHT...AND CONTINUE INTO WEDNESDAY. MODERATE SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE CENTRAL MONTANA MOUNTAINS...WITH SOME ACCUMULATION ALSO POSSIBLE OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>055-171200- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 523 AM MST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP ACROSS THE MOUNTAINS OF SOUTHWEST MONTANA LATE TONIGHT. SNOWFALL ACCUMULATIONS UP TO 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH WEDNESDAY...WITH OCCASIONAL SNOW OVER THE VALLEYS. SNOWFALL ACCUMULATIONS OF 3 TO 9 INCHES WILL BE POSSIBLE IN THE MOUNTAINS...WITH 1 TO 3 INCHES IN THE VALLEYS. PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THIS WEEKEND...WITH ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:30 AM MST | High Wind Watch | TFX | 9 hr | |
| Jan 16, 4:46 AM MST | Winter Storm Watch | TFX | 9 hr | |
| Jan 16, 1:44 PM MST | High Wind Warning | TFX | 26 hr |
Nearby
Winter Storm Warnings in Montana, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.